User Reviews for Clonidine
Also known as: Catapres, Catapres-TTS, Clonidine ER, Duraclon, Jenloga, Kapvay, Nexiclon XR
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Clonidine.
Reviews for Clonidine to treat Tourette's Syndrome
Catapres (clonidine): "I was first diagnosed with tourette's syndrome (a lot of neck and facial twitching and some humming noises) when I was 14, when I was 18 who put me on Catapres and it was excellent! I only needed one pill a day at first, but then as I went off to college and law school and was under more stress and needed to increase to 2. I take them at night and it helps me fall asleep. I've found that not only will it last till my next dose, sometimes (If i'm having issues refilling my prescription) I can go up to 3 days without tics. I tried Clonidine, but for it wasn't as effective. If someone knows why i'm interested to know."
Anonymous August 25, 2016
|5 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My son is 12 years old. He has had the tics for 8 years. The Neurologist put him on Clonidine 1 tablet a day as needed. He just started taking it 2 days ago. We will see how it goes from here. It breaks my heart to see him going through this. During these times when he has the tics, I try my best to make sure he has No added stress. It does get him sleepy after an hour or two with one pill. And it seems to slow the tics down a bit."
DebJon January 26, 2016
|11 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"After 3 days of taking Clonidine (50mcg twice a day) I can't bare to continue. I've had little to no relief from my tics and the side effects surely outweigh any minor benefit. Side effects have included: dry mouth, increased thirst, irritable, mood swings, extreme feelings of anger, constipation, nausea, drowsiness, nightmares, feeling like I'm in a constant almost disassociated state, and dizziness. My vocal tics before starting this medication were generally only at a normal speaking level of voice and I could usually tell when I was about to tic but they have increased to loud yelling with little or no premonitory urge. I would like to have tried this drug for longer but due to the side effects I will not be continuing it."
Ashxxxx December 21, 2015
|7 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Clonidine (Teva) for a while now, and it is pretty good for what my doctor diagnosed me (Multiple Tic Disorder). He prescribed that because I dont have vocal tics. I't slows down the tics."
Nikolas Clark July 19, 2015
|14 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My son was having severe motor and vocal tics (30 per minute). It was horribly scary for us all. He already had been diagnosed with ADHD and was taking guanfacine. Upping the guanfacine dose did not help so they prescribed clonidine for the tics. At first it seemed not to work at all although it did help him sleep because he could not sleep due to the tics. But the MD upped the dose and we waited for the meds to kick in (can take 2-4 weeks!) His tics have almost completely stopped! He is back in school and back to a normal life thanks to God and clonidine. I recommend giving this medicine time to work. ALSO, it still makes him very sleepy for about 2-3 hours after each dose. We manage this by dosing him at times when he could sleep after."
Betzim (taken for 1 to 6 months) December 20, 2014
|36 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started taking Clonidine, one pill 4 times a day about a month ago. It made me sleepy but most of my tics were gone for the first 2 hours then just less violent. Until 4 hours when they'd be back full force. My doctor recently doubled my dose and if I take my first dose first thing in the morning and don't forget a dose it'll only tic maybe 5-10 times in a day which is amazing for me. The only downside is that I get very sleepy and have to take a nap to be able to function properly. It has also been amazing for my generalized anxiety disorder. I'm much less nervous."
Jenny B (taken for 1 to 6 months) June 21, 2013
|30 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Catapres (clonidine): "My son was diagnosed with Tourette's syndrome at an early age. He was put on clonidine. Made him sleepy so we gave 1/4 th his dose and it suppressed his tics. Very beneficial to his quality of life in my eyes. Did cause mild dry mouth."
tics gone (taken for 2 to 5 years) December 28, 2012
|48 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I used clonidine for Tourette's Syndrome when I was 15. I would fall sleep in class all the time. So I quit taking it. Now 30 and I'm going to give it one more try. So far the side effect is I can't sleep. I feel sleep fine but up at 2:30 in the morning, I have dry mouth really bad. I will keep everyone updated."
Tourettes girl June 9, 2011
|31 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Prescribed clonidine in December when my motor tics had become debilitating. One pill three times a day didn't accomplish much. My neurologist upped my dose to 5 pills 3 times a day and my tics ceased completely within 10 days. When my life gets really stressful the tics come back, but a few days at 2 pills 3 times daily and they usually subside. Side effects with 3x5 daily were significant...could not stay awake for more than an hour or two at a time (couldn't drive) and the dry mouth (cotton mouth) was terrible, but the tics went away. Side effects with 3x2 daily are similar, but not as severe."
30YO September 19, 2010
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Works well intermittently, meaning that sometimes the dosage has to be increased, then decreased, then stopped in favor of a different medicine like Tenex. It definitely helps control motor tics. I'm not so sure it decreases phonic tics. My own phonic tics aren't so severe as they were in my early teens (I'm 21 now). I've been taking this medicine for 7 years now, and if it's discontinued for a while and then started again, it has good results. I have never found any medicine that completely removed all symptoms of Tourette, but this, Tenex, Quetiapine, Risperdal, and Haldol have all worked well for me personally in different ways. Clonidine stops tics for a while, and that's better than nothing especially for someone in agony like me."
Tom11RR February 6, 2010
|40 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My young son was diagnosed with Tourette's and had both speech and eye tics which were interfering with life. Fortunately, we found a neurologist expert in tic conditions who prescribed the Catapres patch. Once we found the appropriate dosage, the tics subsided completely and no adverse side effects have been noted. We have used this drug now for 5 years. Now our daughter is showing signs of multiple tics so we will try Clonidine with her. We are very thankful for this drug."
Anonymous December 27, 2009
|38 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Was using risperdal before, was experiencing very bad anxiety attacks and great loss of impulse control. I then started Catapres and it helps ticks moderately but mostly with the anxiety and impulse control."
Anonymous April 1, 2008
|37 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about clonidine
- Clonidine extended-release tablets
- Clonidine patches
- Clonidine suspension
- Clonidine tablets
- Clonidine transdermal
- More (3) »